MAUDE Adverse Event Report: ZIMMER BIOMET, INC. 5.0 MM DIAMETER CORTICAL SCREW FIXED ANGLE 3.5 MM HEX HEAD; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

ZIMMER BIOMET, INC. 5.0 MM DIAMETER CORTICAL SCREW FIXED ANGLE 3.5 MM HEX HEAD; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 47-2484-035-50
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported via a clinical study that a patient underwent a left tibial bone fixation procedure.Sixty-seven days post-implantation, the patient experienced osteosynthesis failure with recurvatum malposition.Subsequently, the patient underwent revision surgery to remove the malpositioned tibial nail and associated screws.Due diligence is complete as multiple attempts have been made; however no further information or product is available.
 
Additional Manufacturer Narrative
(b)(4).Event occurred in 2018 though exact date is unknown.Implantation and revision occurred in 2018 though exact date is unknown.Concomitant medical products: tibial nail - yellow 10 mm diameter 34 cm length: catalog#47249534010, lot#63984895 or lot#63456196.5.0 mm diameter cortical screw - red fixed angle 3.5 mm hex head: catalog#47248403050; lot#63841493 or lot#63972017.5.0 mm diameter cortical screw - red fixed angle 3.5 mm hex head: catalog#47248405050, lot#63773460.5.0 mm diameter cortical screw - red fixed angle 3.5 mm hex head: catalog#47248403050, lot#63893390.5.0 mm diameter cortical screw - red fixed angle 3.5 mm hex head: catalog#47248403250, lot#63985507 or lot#63799279.5.0 mm diameter cortical screw - red fixed angle 3.5 mm hex head: catalog#47248404250, lot#63791248.Foreign source: germany.Additional mdr reports have been filed for this event.Please see associated reports: 0001822565-2022-02899; 0001822565-2022-03113; 0001822565-2022-03114; 0001822565-2022-03116; 0001822565-2022-03117.Customer has indicated that the product will not be returned to zimmer biomet for evaluation, as it was requested but not returned by the hospital.The investigation is in progress.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Upon reassessment of the reported event, this device was determined to be not reportable.The adverse event of osteosynthesis failure can be attributed to the concomitant tibial nail and is not related to the cortical screws.The initial report was forwarded in error and should be voided.
 
Event or Problem Description
Upon reassessment of the reported event, this device was determined to be not reportable.The adverse event of osteosynthesis failure can be attributed to the concomitant tibial nail and is not related to the cortical screws.The initial report was forwarded in error and should be voided.

Brand Name
5.0 MM DIAMETER CORTICAL SCREW FIXED ANGLE 3.5 MM HEX HEAD
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key15715690
Report Number0001822565-2022-03115
Device Sequence Number14683319
Product Code HSB
UDI-Device Identifier00889024094017
UDI-Public(01)00889024094017(17)280331(10)63979285
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K082770
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number47-2484-035-50
Device Catalogue Number47248403550
Device Lot Number63979285
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2022
Supplement Date Received by Manufacturer01/11/2023
Initial Report FDA Received Date11/02/2022
Supplement Report FDA Received Date02/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/12/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale